Alert archive / Oregon / Small Craft Advisories in 2025

Small Craft Advisory 21, NWS Medford, OR

February 18, 2025

NWS Medford, OR issued this small craft advisory at Feb 18, 2025, 8:34 AM PST. It took effect at Feb 18, 2025, 9:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2025, 8:34 AM PST (16:34 UTC)
In effect from
Feb 18, 2025, 9:00 AM PST
Expired
Feb 18, 2025, 10:00 PM PST
In force
13 hr
Issued by
NWS Medford, OR

The text

As transmitted.

620 
WHUS76 KMFR 181634
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
834 AM PST Tue Feb 18 2025

PZZ350-356-370-376-190545-
/O.NEW.KMFR.SC.Y.0021.250218T1700Z-250219T0600Z/
/O.CON.KMFR.GL.W.0005.250219T0600Z-250219T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
834 AM PST Tue Feb 18 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST WEDNESDAY...

* WHAT...For the Small Craft Advisory, seas at 8 to 10 ft at 12
  seconds expected. For the Gale Warning, south winds 30 to 40 kt
  with gusts up to 50 kt and seas 12 to 16 ft at 11 seconds 
  expected.

* WHERE...All area waters.

* WHEN...For the Small Craft Advisory, until 10 PM PST this 
  evening. For the Gale Warning, from 10 PM this evening to 10 
  AM PST Wednesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
1 follow-up statement
848 
WHUS76 KMFR 182234
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
234 PM PST Tue Feb 18 2025

PZZ350-356-370-376-191145-
/O.CON.KMFR.SC.Y.0021.000000T0000Z-250219T0600Z/
/O.CON.KMFR.GL.W.0005.250219T0600Z-250219T1800Z/
/O.NEW.KMFR.SE.W.0011.250219T1800Z-250220T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
234 PM PST Tue Feb 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
PST THURSDAY...

* WHAT...For the Small Craft Advisory, seas 7 to 10 ft at 18
  seconds. For the Gale Warning, south winds 30 to 40 kt with
  gusts over 50 kt possible and seas 15 to 20 ft at 17 seconds 
  expected. For the Hazardous Seas Warning, very steep and 
  hazardous seas 16 to 21 ft at 15 seconds expected.

* WHERE...All waters.

* WHEN...For the Small Craft Advisory, until 10 PM PST this 
  evening. For the Gale Warning, from 10 PM this evening to 10 
  AM PST Wednesday. For the Hazardous Seas Warning, from 10 AM 
  Wednesday to 4 AM PST Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 3:58 AM PST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 18, 3:58 AM PST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Medford OR
358 AM PST Tue Feb 18 2025

.DISCUSSION...Updated Aviation section...

&&

.AVIATION...18/12Z TAFs...Some locations have observed LIFR
visibilities this morning as fog has built into the valleys. There
are other pockets of MVFR ceilings east of the Cascades as some
lower to mid level stratus moves through. The next low is
approaching and we should see plenty more MVFR ceilings along the
coast.

Model guidance is also suggesting a low chance for some lighter
precipitation this afternoon with the best chances in the Cascades
and along the coast. Even with these precipitation chances, look for
more VFR ceilings today farther inland with MVFR ceilings along the
coast.

-Smith

&&

.PREV DISCUSSION... /Issued 342 AM PST Tue Feb 18 2025/

DISCUSSION...Ridging is making its way in today. Precipitation
with an incoming warm front is likely to stay offshore or west of
the area. However, if the line of precipitation does track farther
south this afternoon, it would focus on Coos, Douglas and western
Klamath counties into the Cascades.

An upper low will move into the area early Wednesday. Snow levels
will overall be between 3,500 to 4,500 feet and the snow will be
heaviest in the Siskiyous, Marbles and Cascades. Rainfall amounts
for west side valleys tonight into Wednesday evening could reach
0.25"-0.50", with areas on the coast seeing 0.50"-1.00". However,
very far southwestern Oregon near Brookings could see higher amounts
near 1.00"-1.50".

Another area of concern will be strong winds as the trough moves
towards the southern Oregon coast. Strong southerly winds of 15-25
mph with gusts up to 40 mph will be possible. Some locations in
Curry County have a 30-50% probability that there will be winds
nearing 25 mph into tomorrow morning. Guidance along the coastal
mountains shows that max gusts would reach around 40 mph. These
probabilities are still too low to go for a widespread High Wind
Warning along the coast, so will continue tracking this as the day
progresses. The Shasta Valley near Weed and the southern part of the
Rogue Valley could also be in for stronger winds.

After, this upper low will move out of the area and ridging will
take control through the rest of the work week and bring quiet
conditions and mild weather. This will mean highs in the 50s and
lows 60s for west side locations with 40s east. Starting Friday
there is a 40-60% probability to see 60 degrees in the Rogue
Valley and the Illinois Valley.

MARINE...Updated 200 AM PST Tuesday, February 18, 2025...Steep, west
swell dominated seas will continue into today. Conditions will
briefly improve later today, however conditions will worsen later
tonight.

Guidance shows a low pressure system deepening as it approaches 130
W later tonight. This will bring southerly gales to all the waters
along with very steep and hazardous seas. A Gale Warning is now in
effect for these strong southerly winds Tuesday night into early
Wednesday as wind gusts may reach up to 50 knots. Winds will quickly
shift to westerly behind the front Wednesday morning, and could
maintain gales into the early afternoon hours. Guidance suggests
seas pushing close to 20 feet during the day on Wednesday, so
hazardous seas are likely with wave periods around 13 seconds.

Another front is expected Friday into Saturday, and yet another
Saturday into Sunday. /BR-y/Smith

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 4 AM PST early
     this morning for PZZ350-356-370-376.

Gale Warning from 10 PM this evening to 10 AM PST Wednesday for
     PZZ350-356-370-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:13 AM PSTGale WarningMFR31 hr
Feb 18, 9:58 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas21 hr
Feb 18, 9:58 AM PSTWind AdvisoryMFRJackson21 hr
Feb 18, 12:07 PM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath28 hr
Feb 18, 2:34 PM PSTHazardous Seas WarningMFR24 hr
Feb 18, 2:44 PM PSTCoastal Flood AdvisoryMFRCoos, Curry, Douglas19 hr

Nearby

Small Craft Advisories in Oregon, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.